Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Get stomachache on waking, on xanax for stress. Could xanax be the cause?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
I wake up every morning with a stomach ache. I have had a lot of stress lately as my husband just passed away.
I am taking zanax. Could that cause stomach aches. I also have an urgency to urinate all the time and am
taking oxybutynin for that. I am a type 2 diabetic and take metformin. I have been to a doctor but nothing seems
to help. I just had a CT scan and everything came back ok. I have never had any kind of
surgeries. I also am taking align which is a probiotic.
Posted Sun, 2 Jun 2013 in General Health
Answered by Dr. Omer 52 minutes later

I am sorry to hear about your husband.

Thanks for your question. My name is Dr Omer and I am here to help you today with your question. I will be happy to assist you with your follow up questions also. I am sorry to hear about your problem.
As you have said that you are a patient of diabetes(metformin), stress incontinence(oxybutrin), Post traumatic stress disorder(PTSD)due to your late husband.

First of all ill tell you the causes of stomach ache in your case

1. Diabetic autonomicpathy meaning ...gas in stomach ,constipation,increased winds, food regurgitation....treatment is omeprazole(stomach covering)+domperidone to decrease gas in stomach.

2. Metformin is famous for decreasing vitamin b12 which inturn causes atrophic gastritis meaning stomach ache....treatment is vit b12 supplement after testing.

3. Stress induced stomach pain mostly occurs at midnight or early morning due to high acid production in stomach at night....treatment is omeprazole+xanax
4. H.pylori is a famous bug for gastritis in diabetics.

5. stress incontinence meaning stress loss of urination control.

I wish you good luck that you get well soon, if you have any question, please ask because our discussion always remains open so you can always ask more till you are satisfied, I will be glad to assist you always.

Above answer was peer-reviewed by
Follow-up: Get stomachache on waking, on xanax for stress. Could xanax be the cause? 17 hours later
Should I be taking omeprazole for my stomach pain. I seem to have stomach
pain all day long. I take a zanaz at night so I can sleep and then wake up with
a stomach ache again. I only get about 2 hours of sleep in the night. If I go
out and visit with people it seems to let up some compared to being home alone
all the time as I was married for 54 years so there was always someone around
and now it is only me. Thank you. I appreciate your input.
Answered by Dr. Omer 6 hours later

Thanks for writing back.

Yes you should take omeprazole in day and before going to sleep, the trick of omeprazole is that you have to take it empty stomach to have its full effects.

Acid production is more at night when you are asleep

Stress and thoughts in day makes more acid.

And I totally agree with you the time you are passing through, sometimes PTSD pain becomes stomach pain, I think you should make yourself busy , with your children , or any one , living alone will make your problems more , get a pet, get yourself busy in things you wanted to do and you couldn't do it.

I think a little of counseling with psychiatrist or your best friend will help you a lot.

I wish I could be more useful to you.

Take care,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor